Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 358, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Dec 7, 2011, 6:06 PM EST for 5 counties in North Carolina. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 7, 2011, 6:06 PM EST (23:06 UTC)
- Expired
- Dec 7, 2011, 6:45 PM EST
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Johnston County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 6:29 PM EST | TSTM WND GST 45 | Seymour Johnson Afb, NC | KGSB GUSTED TO 45 MPH AT 629 PM. |
| Dec 7, 6:35 PM EST | TSTM WND GST 45 | Goldsboro Wayne Apt, NC | KGWW GUSTED TO 45 MPH AT 635 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 7, 5:56 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339
WUUS52 KRAH 072306
SVRRAH
NCC065-101-163-191-195-072345-
/O.NEW.KRAH.SV.W.0358.111207T2306Z-111207T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EST WED DEC 7 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
WILSON COUNTY IN CENTRAL NORTH CAROLINA
EASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 645 PM EST
* AT 603 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM EMIT TO GRANTHAM TO
12 MILES SOUTH OF CLINTON...OR ALONG A LINE EXTENDING FROM 5 MILES
EAST OF LINWOOD TO 13 MILES NORTHWEST OF MOUNT OLIVE TO 12 MILES
SOUTH OF CLINTON...MOVING EAST AT 50 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SIMS...NAHUNTA...
PIKEVILLE...NEW HOPE...
WILSON...EUREKA...
WALNUT CREEK...STANTONSBURG...
WILLBANKS...SEVEN SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3473 7839 3578 7833 3581 7826 3573 7820
3587 7783 3583 7775 3573 7772 3568 7766
3596 7741 3591 7734 3582 7735 3580 7747
3557 7782 3537 7780 3518 7783 3515 7790
3519 7801 3518 7816 3488 7814 3474 7819
TIME...MOT...LOC 2306Z 253DEG 44KT 3575 7818 3534 7819
3484 7828
$$
VINCENT3 follow-up statements
113
WWUS52 KRAH 072318
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EST WED DEC 7 2011
NCC065-072327-
/O.CAN.KRAH.SV.W.0358.000000T0000Z-111207T2345Z/
EDGECOMBE NC-
618 PM EST WED DEC 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EDGECOMBE COUNTY IS
CANCELLED...
HOWEVER...A SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
UNTIL 715 PM THIS EVENING FOR ALL OF EDGECOMBE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3474 7836 3528 7827 3567 7825 3581 7826
3573 7820 3585 7789 3584 7785 3587 7783
3583 7775 3573 7772 3567 7766 3557 7782
3537 7780 3518 7783 3515 7790 3519 7801
3518 7816 3490 7814 3476 7818 3474 7819
TIME...MOT...LOC 2317Z 253DEG 44KT 3577 7805 3538 7803
3488 7812
$$
NCC101-163-191-195-072345-
/O.CON.KRAH.SV.W.0358.000000T0000Z-111207T2345Z/
WILSON NC-JOHNSTON NC-WAYNE NC-SAMPSON NC-
618 PM EST WED DEC 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR EASTERN SAMPSON...WAYNE...EASTERN JOHNSTON AND WILSON COUNTIES...
AT 612 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SIMS TO MAR-MAC TO 9 MILES SOUTH OF
TURKEY...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF LINWOOD TO 7
MILES WEST OF GOLDSBORO TO 11 MILES SOUTHWEST OF WARSAW...MOVING EAST
AT 50 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BROGDEN...LUCAMA...
PIKEVILLE...GOLDSBORO...FREMONT...NEW HOPE...BLACK CREEK...ELROY...
WILSON...EUREKA...WALNUT CREEK...ELM CITY...STANTONSBURG...SEVEN
SPRINGS...SARATOGA AND WILLBANKS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3474 7836 3528 7827 3567 7825 3581 7826
3573 7820 3585 7789 3584 7785 3587 7783
3583 7775 3573 7772 3567 7766 3557 7782
3537 7780 3518 7783 3515 7790 3519 7801
3518 7816 3490 7814 3476 7818 3474 7819
TIME...MOT...LOC 2317Z 253DEG 44KT 3577 7805 3538 7803
3488 7812
$$
VINCENT239
WWUS52 KRAH 072330
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EST WED DEC 7 2011
NCC101-163-072338-
/O.CAN.KRAH.SV.W.0358.000000T0000Z-111207T2345Z/
JOHNSTON NC-SAMPSON NC-
630 PM EST WED DEC 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SAMPSON AND EASTERN
JOHNSTON COUNTIES IS CANCELLED...
THE LINE OF STORMS THAT PROMPTED THE WARNING HAS MOVED EAST OF THE
AREA...THEREFORE THE WARNING FOR SAMPSON AND JOHNSTON COUNTIES HAS
BEEN CANCELLED.
HOWEVER...STRONG WIND GUSTS UP TO 40 MPH WILL REMAIN POSSIBLE IN
ASSOCIATION WITH SHOWER ACTIVITY THROUGH 800 PM THIS EVENING.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3557 7782 3542 7782 3537 7780 3534 7782
3518 7783 3515 7790 3519 7801 3519 7816
3542 7816 3559 7807 3561 7813 3573 7819
3585 7790 3584 7785 3587 7783 3583 7775
3573 7772 3567 7767
TIME...MOT...LOC 2328Z 253DEG 44KT 3581 7791 3542 7789
3491 7804
$$
NCC191-195-072345-
/O.CON.KRAH.SV.W.0358.000000T0000Z-111207T2345Z/
WILSON NC-WAYNE NC-
630 PM EST WED DEC 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR WAYNE AND WILSON COUNTIES...
AT 626 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEW HOPE TO GOLDSBORO TO 20 MILES SOUTH
OF MOUNT OLIVE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
NASHVILLE TO GOLDSBORO TO 7 MILES SOUTH OF WARSAW...MOVING EAST AT 50
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELM CITY...WALNUT
CREEK...STANTONSBURG...SEVEN SPRINGS...SARATOGA AND WILLBANKS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3557 7782 3542 7782 3537 7780 3534 7782
3518 7783 3515 7790 3519 7801 3519 7816
3542 7816 3559 7807 3561 7813 3573 7819
3585 7790 3584 7785 3587 7783 3583 7775
3573 7772 3567 7767
TIME...MOT...LOC 2328Z 253DEG 44KT 3581 7791 3542 7789
3491 7804
$$
VINCENT588
WWUS52 KRAH 072342
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EST WED DEC 7 2011
NCC191-195-072351-
/O.EXP.KRAH.SV.W.0358.000000T0000Z-111207T2345Z/
WILSON NC-WAYNE NC-
642 PM EST WED DEC 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE AND WILSON COUNTIES
EXPIRES AT 645 PM EST...
THE LINE OF STORMS WHICH PROMPTED THE WARNING WILL MOVE OUT OF WAYNE
AND WILSON COUNTIES SHORTLY...THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE AT 645 PM.
HOWEVER...GUSTY WINDS UP TO 40 MPH WILL REMAIN POSSIBLE IN
ASSOCIATION WITH ADDITIONAL SHOWER ACTIVITY THROUGH 800 PM THIS
EVENING.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3557 7782 3542 7782 3537 7780 3534 7782
3518 7783 3515 7790 3519 7801 3519 7816
3542 7816 3559 7807 3561 7813 3573 7819
3585 7790 3584 7785 3587 7783 3583 7775
3573 7772 3567 7767
TIME...MOT...LOC 2341Z 253DEG 44KT 3586 7772 3547 7770
3496 7785
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 7, 2:55 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 7, 2:55 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EST WED DEC 7 2011 .SYNOPSIS...A COLD FRONT ACCOMPANIED BY SHOWERS AND GUSTY WINDS WILL MOVE SLOWLY EAST ACROSS THE STATE THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION ON THURSDAY... RESULTING IN DRY CONDITIONS WITH COOLER TEMPERATURES FOR THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 255 PM WEDNESDAY... THE SHORTWAVE TROUGH OVER THE LOWER TN VALLEY IS BECOMING NEGATIVELY TILTED AND THE SURFACE COLD FRONT IS ACCORDINGLY BEGINNING TO ACCELERATE EASTWARD AROUND THE SOUTHERN END OF THE APPALACHIANS. THE PRIMARY SURFACE LOW APPEARS TO BE DEVELOPING IMMEDIATELY IN THE LEE OF THE MOUNTAINS...SOMEWHERE BETWEEN BOONE AND STATESVILLE. PRECIP AHEAD OF THE COLD FRONT...WHICH IS CURRENTLY FROM HENDERSONVILLE (NC) TO AUGUSTA (GA) HAS BEEN MOSTLY SCATTERED AND LIGHT..AND RAINFALL AMOUNTS HAVE RANGED FROM AROUND ONE THIRD OF AN INCH IN THE NORTHWEST PIEDMONT TO TRACE AMOUNTS OVER THE CENTRAL PIEDMONT. COVERAGE WILL BEGIN TO PICK OVER THE NEXT COUPLE OF HOURS AS STRONG DPVA AND UPPER DIVERGENCE OVERSPREAD THE AREA AHEAD OF THE LIFTING SHORTWAVE. THE MAIN FORECAST CONCERN FOR THE EVENING WILL BE A NARROW BAND OF FORCED SHOWERS THAT HAVE DEVELOP ALONG OR JUST AHEAD OF THE COLD FRONT OVER WESTERN SC. SO FAR...A 35KT WIND GUSTS HAS BEEN REPORTED AT AUGUSTA (GA)...AND SIMILAR IF NOT STRONGER GUSTS WILL BE POSSIBLE AS THE SYSTEM CONTINUES TO BECOME MORE ENERGIZED. REGIONAL COMPOSITE REFLECTIVITY SUGGESTS THE NARROW CONVECTIVE BAND IS IN THE UPSWING...BUT NO LIGHTNING HAS BEEN OBSERVED. DESPITE BEING WELL INTO THE WARM SECTOR AS THE SURFACE LOW MOVES FROM THE FOOTHILLS TO EASTERN VA THIS EVENING...INSTABILITY IS VERY WEAK (100-200 J/KG PER SPC MESOANALYSIS) DUE TO WEAK LAPSE RATES ALOFT. STILL...STRONG 0-3KM SHEAR AND STRENGTHENING GRADIENT WINDS WILL SUPPORT A STRONG LINE OF SHOWERS WITH AN EMBEDDED THUNDERSTORM OR TWO FROM THE SOUTHERN PIEDMONT NORTHEAST TOWARD THE NORTHERN PIEDMONT AND COASTAL PLAIN BETWEEN 21Z AND 03Z. WIND GUSTS SHOULD MAINLY SUB-SEVERE BE IN THE 35-45KT RANGE BASED ON CURRENT TRENDS. IMMEDIATELY BEHIND THE COLD FRONT...A DEEP PV INTRUSION WITH THE SHORTWAVE AND STRENGTHENING PRESSURE GRADIENT AHEAD OF COLD HIGH PRESSURE BUILDING ACROSS THE GULF COAST STATES WILL LEAD TO A SHORT PERIOD OF RATHER BRISK WINDS THIS EVENING. IN FACT... THE NAM12 SHOWS A 3HR PRESSURE RISE OF OVER 9MB AFTER 00Z AND AS MUCH AS 30KTS OF WIND JUST OFF THE SURFACE. HAVE INCREASE WINDS TO AROUND 20MPH AND GUSTS TO 30MPH...MOSTLY PRIOR TO MIDNIGHT. CURRENTLY DO NOT THINK A SHORT FUSE WIND ADVISORY WOULD BE NEEDED...BUT THIS WILL NEED TO BE MONITORED. THESE WINDS COMBINED WITH TEMPS FALLING INTO THE 30S...WIND CHILL VALUES WILL LIKELY FALL TO THE FREEZING MARK QUICKLY IN THE WEST...WITH OVERALL LOWS OF 31-40 WEST TO EAST. NORTHWESTERLY WINDS WILL WEAKEN THROUGHOUT THE DAY THURSDAY AS HIGH PRESSURE BEGINS TO BUILD OVER THE REGION. HIGHS 49-56. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 240 PM WEDNESDAY... FOR THURSDAY NIGHT THROUGH FRIDAY: THE LOW AND MID LEVELS REMAIN VERY DRY AND STABLE... HOWEVER THE STRENGTHENING UPPER LEVEL WINDS FROM THURSDAY EVENING THROUGH FRIDAY ALONG WITH SHEARING MID LEVEL VORTICITY MAXIMA STREAKING ACROSS OUR AREA WILL LEAD TO INCREASING HIGH LEVEL CLOUDS (NOW LOCATED WEST OF BAJA AND OVER MEXICO) OVER NC. EXPECT GENERALLY FAIR TO PARTLY CLOUDY SKIES THURSDAY NIGHT INTO EARLY FRIDAY. THE WEAK BUT CHILLY SURFACE HIGH INLAND COMBINED WITH THE WARM WATERS JUST OFFSHORE WILL LIKELY INCREASE BAROCLINICITY JUST OFF THE NC COAST FRIDAY... AND AS THE 925-850 MB ANTICYCLONES SHIFT TO THE ENE OFF THE MIDATLANTIC COAST... WINDS IN THIS LAYER TAKE ON AN ATLANTIC-SOURCE SOUTHEAST TO SOUTHERLY COMPONENT... RESULTING IN A SUBTLE INCREASE IN LOW LEVEL ATLANTIC-SOURCE MOISTURE TRANSPORT OVER THE EASTERN FORECAST AREA... ALONG WITH INCREASING MOIST UPGLIDE AT 290K ALONG/EAST OF I-95. THE NAM HAS COME INTO CLOSER AGREEMENT WITH THE GFS IN DEPICTING THIS INCREASING MOISTURE... SO WILL HOLD ONTO PARTLY-MOSTLY CLOUDY SKIES ESPECIALLY EAST ON FRIDAY. LOWS 28-34 AND HIGHS STILL A DEGREE OR TWO BELOW NORMAL AT 52-56. FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT: THE LARGE VORTEX NOW OVER CENTRAL CANADA DRIFTS SLOWLY EASTWARD THROUGH SATURDAY... WITH ONE NOTABLE WAVE NOW OVER ALBERTA DROPPING THROUGH THE MIDWEST THROUGH FRIDAY. THIS SHORTWAVE TROUGH SHIFTS WITH A POSITIVE TILT THROUGH THE APPALACHIANS FRIDAY NIGHT AND SHEARS TO OUR NORTHEAST ON SATURDAY. MODELS DEPICT MID LEVEL HEIGHT FALLS NEAR 50 METERS OVER CENTRAL NC FRIDAY NIGHT... SO WE SHOULD SEE AT LEAST THIN HIGH CLOUDS BUT LIKELY LITTLE ELSE AS THE COLUMN IS PROJECTED TO BE QUITE DRY AND STABLE THROUGHOUT WITH WEAK BUT DEEP SUBSIDENCE. FRIDAY'S LOW LEVEL MOIST UPGLIDE ENDS FRIDAY EVENING AS WINDS JUST OFF THE SURFACE VEER AROUND TO A WSW DIRECTION AS A SURFACE TROUGH DROPS SOUTHEAST THROUGH THE AREA... THUS EXPECT THE LOW CLOUDS IN THE EAST TO DRY UP AND SHIFT EAST DURING THE EVENING. THE NEXT SURFACE HIGH BUILDING IN BEHIND THE TROUGH FOR SATURDAY IS SOURCED FROM WESTERN CANADA AND WILL BE MARKEDLY COOLER WITH LOW LEVEL THICKNESSES DROPPING ABOUT 10 METERS FROM FRIDAY MORNING TO SATURDAY MORNING... AND DROPPING EVEN FURTHER SATURDAY NIGHT TO 1290-1295 METERS (AND THESE VALUES ARE LIKELY OVERDONE AS THEY CAPTURE A PORTION OF THE LOW SUBSIDENCE INVERSION AND CAPPING WARM LAYER ALOFT). EXPECT FAIR TO CLEAR SKIES DURING THIS TIME FRAME. LOWS 31-38 FRIDAY NIGHT WITH WINDS BECOMING LIGHT NORTHWESTERLY. HIGHS SATURDAY 47-54 AS INDICATED BY TAKING 950-925 MB DOWN TO THE SURFACE DRY ADIABATICALLY. EXPECT BRISK NNE WINDS SATURDAY WITH STRONG LOW LEVEL COLD AIR ADVECTION... KEEPING WIND CHILLS IN THE LOW-MID 40S OVER MUCH OF THE AREA. LOWS SATURDAY NIGHT 24-30 WITH DIMINISHING WINDS AND CLEAR SKIES. -GIH && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 250 PM WEDNESDAY... THIS PERIOD WILL BE DRY AND INITIALLY COOL... WITH A TREND TOWARD SEASONABLE TEMPS BY MID WEEK. THE CHILLY SURFACE HIGH CENTERED TO OUR NORTH SUNDAY WILL KEEP A STEADY NORTHEAST TRACK WITHIN THE FAST STEERING FLOW BUT CONTINUE TO EXTEND TO THE SSW OVER CENTRAL NC THROUGH MONDAY... REINFORCED BY CONFLUENT MID-UPPER LEVEL FLOW ATOP THE HIGH AS WE HOLD IN A SPLIT-FLOW REGIME OVER NORTH AMERICA. EXPECT GENERALLY FAIR SKIES SUNDAY INTO MONDAY WITH A SLOW WARMING TREND AS THE AIR MASS MODIFIES. A WEAK SOUTHERN STREAM WAVE PASSES OVER THE SOUTHEAST STATES AND OFF THE COAST MONDAY THROUGH MONDAY NIGHT... AND AS THIS APPROACHES THE BAROCLINIC ZONE JUST OFF THE COAST... WE MAY SEE LOW STRATUS WORK INTO THE SOUTHERN/EASTERN CWA MONDAY/MONDAY NIGHT. BY TUESDAY/WEDNESDAY... MODEL SOLUTIONS DIVERGE STRONGLY IN THE NORTHERN STREAM WITH RESPECT TO A SHORTWAVE DROPPING FROM NW CANADA ACROSS THE NORTHERN GREAT LAKES. THE GFS BECOMES MUCH STRONGER/DEEPER... CLOSING OFF A LOW NORTH OF INL TUESDAY AND TAKING IT ACROSS SRN ONTARIO WEDNESDAY... WHEREAS THE ECMWF AMPLIFIES THE WAVE YET KEEPS IT OPEN AND FASTER... CROSSING THE NORTHEAST STATES EARLY WEDNESDAY. THE ECMWF SOLUTION IS IN CLOSE AGREEMENT WITH ITS ENSEMBLE MEAN AND IS PREFERRED. IMPACTS FOR NC ARE FEW DUE TO ITS FAR-NORTH TRACK AND LACK OF OPPORTUNITY FOR MOISTURE RETURN AT ANY LEVEL. BUT WE MAY SEE ENHANCED CLOUDINESS LATE TUESDAY THROUGH TUESDAY NIGHT AS THE MID LEVEL TROUGH SHIFTS BY TO OUR NORTH ACCOMPANIED BY A BENIGN SURFACE TROUGH PASSAGE. ANOTHER WESTERN CANADA SOURCE HIGH BUILDS IN ON WEDNESDAY WITH MOSTLY CLEAR SKIES AND CONTINUED NEAR-NORMAL TEMPS. -GIH && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... AS OF 1245 PM WEDNESDAY... AVIATION CONDITIONS...ALREADY IFR LEVELS...WILL CONTINUE TO DETERIORATE FROM WEST TO EAST ACROSS CENTRAL NC THIS AFTERNOON AS A SLOW MOVING COLD FRONT FINALLY PICKS UP SPEED AND CROSSES THE AREA. WHILE SHOWER ACTIVITY WILL BE LIGHT FOR MUCH FOR THE AFTERNOON..A PERIOD OF HEAVIER RAIN WITH IFR OR EVEN LIFR CONDITIONS ARE POSSIBLE MAINLY ALONG THE FRONT. AHEAD OF THE FRONT...12-15KT WINDS OUT OF THE SOUTH WILL GUST INTO THE MID AND UPPER 20KT RANGE. BEHIND THE FRONT...AS SKIES RAPIDLY CLEAR FROM THE WEST...WINDS WILL SHIFT TO WESTERLY AND THEN NORTHWESTERLY. THE WIND SHIFT SHOULD BEGIN BY 22Z AT KGSO/KINT...01Z AT KRDU...AND 03Z AT KRWI/KFAY. A PERIOD OF 15-20KT NORTHWESTERLY WINDS (CROSSWINDS FOR MANY RUNWAYS) AND GUSTS OF 25-30T ARE EXPECTED BEFORE MIDNIGHT...WITH A GRADUAL WEAKENING OF WINDS THROUGH SUNRISE. OUTLOOK... VFR CONDITIONS ARE EXPECTED FROM THURSDAY THROUGH SUNDAY. DRY HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY...AHEAD OF A DRY COLD FRONT PASSAGE FRIDAY NIGHT. A COLDER AND MUCH DRIER HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...SMITH/CBL
Hazardous weather outlook, Dec 7, 5:59 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 559 PM EST WED DEC 7 2011 NCZ007>009-021>025-038>041-073>077-083>086-088-082300- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 559 PM EST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE OVERNIGHT IN THE WAKE OF A STRONG COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ010-011-026>028-042-043-078-089-082300- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- 559 PM EST WED DEC 7 2011 ...SEVERE THUNDERSTORM WATCH 897 IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH 1000 PM THIS EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. VINCENT
In the hours before
Local storm report, Dec 7, 4:51 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST LAURINBURG MAXTON APT 34.79N 79.37W
12/07/2011 M49 MPH SCOTLAND NC ASOS
LAURINBURG ASOS GUSTED TO 49 MPH AT 440 PM.
&&
EVENT NUMBER RAH1101480
VINCENTLocal storm report, Dec 7, 5:09 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST MACKALL ARMY AIRFIELD 35.04N 79.50W
12/07/2011 M58 MPH RICHMOND NC AWOS
KHFF GUSTED TO 58 MPH AT 450 PM.
&&
EVENT NUMBER RAH1101481
VINCENTLocal storm report, Dec 7, 5:16 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST FT BRAGG SIMMONS AAF 35.14N 78.93W
12/07/2011 M51 MPH CUMBERLAND NC ASOS
KFBG GUSTED TO 51 MPH AT 510 PM.
&&
EVENT NUMBER RAH1101482
VINCENTLocal storm report, Dec 7, 5:27 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST POPE AFB 35.18N 79.03W
12/07/2011 M53 MPH CUMBERLAND NC ASOS
KPOB GUSTED TO 53 MPH AT 518 PM.
&&
EVENT NUMBER RAH1101483
VINCENTLocal storm report, Dec 7, 5:32 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST FAYETTEVILLE REGIONAL A 34.99N 78.88W
12/07/2011 M48 MPH CUMBERLAND NC ASOS
KFAY GUSTED TO 48 MPH AT 525 PM.
&&
EVENT NUMBER RAH1101484
VINCENTSpecial weather statement, Dec 7, 5:44 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 544 PM EST WED DEC 7 2011 NCZ009>011-026>028-042-043-078-089-080000- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON- WAYNE-SAMPSON- INCLUDING THE CITIES OF...HENDERSON...WARRENTON... ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT... SMITHFIELD...WILSON...GOLDSBORO...CLINTON 544 PM EST WED DEC 7 2011 ...A LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A STRONG COLD FRONT WILL MOVE EAST INTO THE COASTAL PLAIN THROUGH 700 PM THIS EVENING... AT 540 PM EST...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS EXTENDING SOUTH FROM HENDERSON...TO RALEIGH...TO JUST EAST OF FAYETTEVILLE...MOVING EAST AT 50 MPH. BRIEF TORRENTIAL RAINFALL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED ALONG AND JUST BEHIND THE LINE OF SHOWERS AND STORMS. THOSE WHO LIVE ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR SHOULD STAY TUNED AND BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER THROUGH 730 PM THIS EVENING. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:44 PM EST | Special Weather Statement | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 2 more | 76 min |
| Dec 7, 4:50 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 40 min |
| Dec 7, 5:22 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 53 min |
| Dec 7, 5:31 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 44 min |
| Dec 7, 6:10 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.